Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 24, 2022, 6:40 PM CDT for Grayson County, Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2022, 6:40 PM CDT (23:40 UTC)
- Expired
- Apr 25, 2022, 2:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 2:37 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 24, 2:37 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 237 PM CDT Sun Apr 24 2022 ...New Long Term... .SHORT TERM... /Issued 125 PM CDT Sun Apr 24 2022/ /This Afternoon through Monday Night/ Convection continues to increase in coverage primarily to the northwest of the Metroplex where a cold front extends across southeast Oklahoma to near Bowie and then southwest toward Abilene. This front will gradually ooze southward through the remainder of the afternoon and tonight with convection persisting along and behind the front. There is a little more uncertainty regarding the development of additional thunderstorms ahead of the cold front. Satellite imagery shows generally flat cumulus within breaks in the overall stratus. Our thinking is that prefrontal convection chances are pretty low and we'll keep PoPs around 20%. As the front slides south this afternoon, large scale forcing for ascent will increase as the leading edge of a shortwave trough spreads across the Panhandle and into the Southern Plains. We would expect showers and thunderstorms to increase in coverage although the threat for severe weather should be tempered by weak mid level lapse rates. The main threat will be locally heavy rainfall and flooding potential. With deep moist flow above the frontal layer and oriented parallel to the front, we should see training echoes through the overnight hours. This will support bands of heavy rainfall, although there will be a continued southeast progression with time. We'll have PoPs highest in the northwest through the rest of the afternoon and near 100% PoPs overnight elsewhere. The front will continue to push southward through the morning hours on Monday with the bulk of the convection confined to areas south of I-20. Locally heavy rainfall will continue to be the main threat during this time. Rain chances will continue to taper off from north to south by Monday night. At this time, we'll leave the Flood Watch alone given very dry conditions across the region. Most areas will be able to absorb 2-4" of rainfall without any issues. Flooding should be concentrated in areas where training echoes occur through the late evening. Right now, that appears favored near the Red River, although an expansion of the Watch is not out of the question. Dunn && .LONG TERM... /NEW/ /Tuesday Onward/ By daybreak Tuesday, subsidence will begin overspreading the region as remnants of the weak shortwave depart and upper level ridging builds across the central CONUS. Below normal temperatures and lower RH values are expected Tuesday afternoon with highs in the lower to mid 70s. Nice! While remaining under the influence of the surface high that will be slowly shifting into the Mississippi Valley, clear skies and post-frontal NE surface winds will settle in across North and Central Texas Tuesday afternoon making for a very pleasant day. Southeasterly/southerly winds will return on the backside of the departing surface ridge by Wednesday morning allowing a WAA pattern to resume over the area. Lee surface troughing along the High Plains, associated with a lead upper low over Alberta/Saskatchewan will enhance southerly breezes over the region. This amplified return flow will further promote the return of warmer temperatures and boundary layer moisture. Temperatures are expected to gradually transition from cooler than normal on Tuesday to around 5-15 degrees above normal by Friday. There are some indications that a weak shortwave may move through the ridge mid-week, but large scale forcing for ascent associated with this shortwave will be rather weak so we will maintain a dry forecast as the better forcing/rain chances look to remain north of our region. Deterministic and ensemble guidance continues to signal the emergence of our next western CONUS trough with stronger surface lee cyclogenesis by the end of the week. As is usually the case with most upper level disturbances set to arrive around the Day 6/7 timeframe, there are some considerable variations in the handling of key features which has kept a range of possible solutions in play. At this juncture, we will continue to favor the model blend with low rain chances possible across the region through the weekend. 12 && .AVIATION... /Issued 125 PM CDT Sun Apr 24 2022/ /18Z TAFs/ VFR generally prevails outside of convective areas to the northwest and some patchy MVFR cigs across the region but conditions will deteriorate through the early evening and overnight. A cold front will steadily make southward progress through the evening with convective chances increasing rapidly in the 23-02Z timeframe. We'll start a VCTS by 21Z as convection should be close enough to the Metroplex airports with TSRA expected around 23Z. The wind shift associated with the actual front may become distorted as convection increases in coverage but there's a good possibility that north winds prevail by 00Z with scattered +TSRA in and around the Metroplex. TS should continue through much of the late evening with a gradual tapering from north to south through the early morning hours. Outside of convective areas, MVFR cigs will likely prevail although there is some potential for IFR cigs by early Monday morning. We'll keep cigs at OVC011 for now and continue to monitor this potential. A gradual improvement is expected through the day Monday. At Waco, similar trends are expected, although they will be later tonight. We'll have VCTS by 6Z with FROPA around that time. Showers and thunderstorms will increase in coverage through the early morning hours on Monday and continue into midday. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 58 70 51 75 52 / 100 40 10 0 0 Waco 62 67 54 73 51 / 100 80 40 0 0 Paris 58 70 49 71 47 / 100 40 10 0 0 Denton 53 70 45 73 45 / 100 20 5 0 0 McKinney 56 69 48 73 46 / 100 40 10 0 0 Dallas 59 68 52 74 52 / 100 40 10 0 0 Terrell 59 68 50 73 48 / 100 60 20 0 0 Corsicana 62 69 53 73 51 / 90 80 40 0 0 Temple 62 68 53 73 51 / 80 80 50 5 0 Mineral Wells 55 68 46 75 48 / 100 30 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for TXZ091>095. &&
Hazardous weather outlook, Apr 24, 12:42 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1242 PM CDT Sun Apr 24 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1242 PM CDT Sun Apr 24 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms will increase in coverage through tonight across most of North Texas. A few storms could be severe with large hail and damaging winds. Locally heavy rainfall will result in a few instances of flooding across the region through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected Monday mainly across Central Texas. A few strong storms with gusty winds and hail are possible. Some isolated areas of heavy rainfall and localized flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 24, 3:08 PM CDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Fort Worth TX 308 PM CDT Sun Apr 24 2022 TXZ102-242045- Wise TX- 308 PM CDT Sun Apr 24 2022 ...A strong thunderstorm will impact portions of central Wise County through 345 PM CDT... At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near Cottondale, or 9 miles southeast of Bridgeport, moving northeast at 40 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Decatur, Bridgeport, Briar, Pecan Acres, New Fairview, Aurora, Boyd, Paradise, Cottondale, Rhome and Newark. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 600 PM CDT for north central Texas. && LAT...LON 3299 9740 3300 9780 3324 9780 3340 9738 TIME...MOT...LOC 2008Z 239DEG 34KT 3310 9765 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Barnes
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 6:06 AM CDT | Flood Watch | FWD | Cooke, Fannin, Grayson, Lamar, Montague | 25 hr |
| Apr 24, 8:41 AM CDT | River Flood Warning | FWD | Hunt | 60 hr |
| Apr 24, 9:27 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 48 min |
| Apr 24, 10:06 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 39 min |
| Apr 24, 10:44 AM CDT | Special Weather Statement | FWD | Jack, Young | 31 min |
| Apr 24, 11:53 AM CDT | Areal Flood Advisory | FWD | Jack, Young | 82 min |
| Apr 24, 3:08 PM CDT | Special Weather Statement | FWD | Wise | 37 min |
| Apr 24, 4:02 PM CDT | Areal Flood Advisory | FWD | Wise | 2 hr |
| Apr 24, 4:27 PM CDT | Areal Flood Advisory | FWD | Denton | 2 hr |
| Apr 24, 6:06 PM CDT | Areal Flood Advisory | FWD | Grayson | 114 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.